MAUDE Adverse Event Report: STRYKER SPINE-US TRITANIUM PL 12MM X 28MM X6DEG - 9MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US TRITANIUM PL 12MM X 28MM X6DEG - 9MM POSTERIOR LUMBAR CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48954126
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/06/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the doctor was inserting a cage into a disc space using a rotate and turn technique utilizing a custom inserter when the graft broke.He was under bilateral screw distraction at the time and had shaved the disc space to the corresponding cage height.The doctor left the broken segment in the space and back filled with bone.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assessment.Result: the customer reported event was confirmed via visual insp and correspondence.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the most likely cause of the reported event was determined to be torsional overload while applying the torsion insertion technique; and the use of specialty inserter, which has two added protrusion features comparing with the standard inserter which will exacerbate the breakage during twist insertion.
 
Event or Problem Description

Brand Name
TRITANIUM PL 12MM X 28MM X6DEG - 9MM POSTERIOR LUMBAR CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5756193
Report Number3004024955-2016-00069
Device Sequence Number435643
Product Code MAX
UDI-Device Identifier07613327117998
UDI-Public(01)07613327117998
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48954126
Device Lot NumberAAAE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2016
Supplement Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR